Skip to main content Accessibility help
×
Home

$p$ -adic $L$ -functions for $\text{GL}_{2}$

  • Daniel Barrera Salazar (a1) and Chris Williams (a2)

Abstract

Since Rob Pollack and Glenn Stevens used overconvergent modular symbols to construct $p$ -adic $L$ -functions for non-critical slope rational modular forms, the theory has been extended to construct $p$ -adic $L$ -functions for non-critical slope automorphic forms over totally real and imaginary quadratic fields by the first and second authors, respectively. In this paper, we give an analogous construction over a general number field. In particular, we start by proving a control theorem stating that the specialisation map from overconvergent to classical modular symbols is an isomorphism on the small slope subspace. We then show that if one takes the modular symbol attached to a small slope cuspidal eigenform, then one can construct a ray class distribution from the corresponding overconvergent symbol, which moreover interpolates critical values of the $L$ -function of the eigenform. We prove that this distribution is independent of the choices made in its construction. We define the $p$ -adic $L$ -function of the eigenform to be this distribution.

Copyright

Footnotes

Hide All

Author D. B. S. was funded by the Centre de Recherches Mathématiques in Montreal and the European Research Council (ERC) under the European Union’s Horizon 2020 research and innovation programme (grant agreement No. 682152). Author C. W. was supported by an EPSRC DTG doctoral grant at the University of Warwick.

Footnotes

References

Hide All
[BH17] Bergdall, John and Hansen, David, On p-adic L-functions for Hilbert modular forms. 2017. arxiv:1710.05324.
[BS13] Barrera Salazar, Daniel, Cohomologie surconvergente des variétés modulaires de Hilbert et fonctions L p-adiques. Ph.D. thesis, Université Lille, 2013. http://ori.univ-lille1.fr/notice/view/univ-lille1-ori-182045.
[BS15] Barrera Salazar, Daniel, Overconvergent cohomology of Hilbert modular varieties and p-adic L-functions . Ann. I. Fourier (2015), To appear.
[Cas17] Castella, Francesc, On the p-part of the Birch-Swinnerton-Dyer formula for multiplicative primes . Camb. J. Math. (2017), To appear.
[CÇSS17] Castella, Francesc, Çiperiani, Mirela, Skinner, Christopher, and Sprung, Florian, On the Iwasawa main conjectures for modular forms at non-ordinary primes. https://web.math.princeton.edu/∼fcabello/Wach.pdf.
[Col10] Colmez, Pierre, Fonctions d’une variable p-adique, Asterisque no. 330, (2010), 13–59.
[Del72] Deligne, Pierre, Les constantes des equations fonctionelles des functions L , Modular functions of one variable, II (Proc. Internat. Summer School, Univ. Antwerp), Lecture Notes in Math., vol. 349, 1972.
[Dep16] Deppe, Holger, p-adic L-functions of automorphic forms and exceptional zeros . Doc. Math. 21(2016), 689734.
[Dim05] Dimitrov, Mladen, Galois representations modulo p and cohomology of Hilbert modular varieties . Ann, Sci. École Norm. Sup. (4) 38(2005), 505551. https://doi.org/10.1016/j.ansens.2005.03.005.
[Dim13] Dimitrov, Mladen, Automorphic symbols, p-adic L-functions and ordinary cohomology of Hilbert modular varieties . Amer. J. Math 135(2013), 11171155. https://doi.org/10.1353/ajm.2013.0035.
[Dis16] Disegni, Daniel, On the p-adic Birch and Swinnerton-Dyer conjecture for elliptic curves over number fields . Kyoto J. Math., to appear.
[Har87] Haran, Shai, p-adic L-functions for modular forms . Comp. Math. 62(1987), 3146.
[Hid88] Hida, Haruzo, On p-adic Hecke algebras for GL2 over totally real fields . Ann. of Math. 128(1988), 295384. https://doi.org/10.2307/1971444.
[Hid93] Hida, Haruzo, p-ordinary cohomology groups for SL2 over number fields . Duke Math. J. 69(1993), 259314. https://doi.org/10.1215/S0012-7094-93-06914-1.
[Hid94] Hida, Haruzo, On the critical values of L-functions of GL(2) and GL(2) × GL(2) . Duke Math. J. 74(1994), 432529. https://doi.org/10.1215/S0012-7094-94-07417-6.
[JSW15] Jetchev, Dimitar, Skinner, Christopher, and Wan, Xin, The Birch and Swinnerton-Dyer formula for elliptic curves of analytic rank one . Camb. J. Math. 5(2017), 369434. https://doi.org/10.4310/CJM.2017.v5.n3.a2.
[Loe14] Loeffler, David, P-adic integration on ray class groups and non-ordinary p-adic L-functions . In: Iwasawa 2012 . Contrib. Math. Comput. Sci., 7. Springer, Heidelberg, 2014, pp. 357378.
[MSD74] Mazur, Barry and Swinnerton-Dyer, Peter, Arithmetic of Weil curves . Invent. Math. 25(1974), 161. https://doi.org/10.1007/BF01389997.
[MTT86] Mazur, Barry, Tate, John, and Teitelbaum, Jeremy, On p-adic analogues of the Birch and Swinnerton-Dyer conjecture . Invent. Math. 84(1986), 148. https://doi.org/10.1007/BF01388731.
[Nar04] Narkiewicz, Władysław, Elementary and analytic theory of algebraic numbers . Third edition. Springer-Verlag, Berlin, 2004.
[PS11] Pollack, Robert and Stevens, Glenn, Overconvergent modular symbols and p-adic L-functions . Ann. Sci. École Norm. Sup. 44(2011), 142. https://doi.org/10.24033/asens.2139.
[PS12] Pollack, Robert and Stevens, Glenn, Critical slope p-adic L-functions . J. Lond. Math. Soc. 87(2013), 428452. https://doi.org/10.1112/jlms/jds057.
[Sch02] Schneider, Peter, Nonarchimedean functional analysis . Springer Monographs in Mathematics. Springer-Verlag, Berlin, 2002.
[Shi77] Shimura, Goro, On the periods of modular forms . Math. Ann. 229(1977), 211221. https://doi.org/10.1007/BF01391466.
[Shi78] Shimura, Goro, The special values of the zeta functions associated with Hilbert modular forms . Duke Math. J. 45(1978), 637679. https://doi.org/10.1215/S0012-7094-78-04529-5.
[Ste94] Stevens, Glenn, Rigid analytic modular symbols. Preprint, 1994. http://math.bu.edu/people/ghs/research.d/RigidSymbs.pdf.
[SU14] Skinner, Christopher and Urban, Eric, The Iwasawa main conjectures for GL(2) . Invent. Math. 195(2014), 1277. https://doi.org/10.1007/s00222-013-0448-1.
[Tat79] Tate, John, Number theoretic background . In: Automorphic forms, representations and L-functions . Proc. Sympos. Pure Math. XXXIII. Amer. Math. Soc., Providence, RI, 1979, pp. 326.
[Urb11] Urban, Eric, Eigenvarieties for reductive groups . Ann. of Math. 174(2011), 16951784. https://doi.org/10.4007/annals.2011.174.3.7.
[Wei56]Weil, André, On a certain type of characters of the idele-class group of an algebraic number-field . In: Proceedings of the international symposium on algebraic number theory . Science Council of Japan, Tokyo, 1956, pp. 17.
[Wei71] Weil, André, Dirichlet series and automorphic forms , Lecture Notes in Math., vol. 189, Springer-Verlag, Berlin, Heidelberg, 1971.
[Wil16] Williams, Chris, Overconvergent modular symbols over number fields. Ph.D. thesis, University of Warwick, 2016.
[Wil17] Williams, Chris, P-adic L-functions of Bianchi modular forms . Proc. Lond. Math. Soc. 114(2017), 614656. https://doi.org/10.1112/plms.12020.
MathJax
MathJax is a JavaScript display engine for mathematics. For more information see http://www.mathjax.org.

Keywords

MSC classification

$p$ -adic $L$ -functions for $\text{GL}_{2}$

  • Daniel Barrera Salazar (a1) and Chris Williams (a2)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed